I have been drinking for the past 3 yrs beer and wine . Iknow I'm an alcoholic I had been sober for 21 yrs and I started back drinking . My legs and feet are getting spoltchy red spots swells easily and wondered if uric acid is building up causing this and should I see a DR. about this and can anything be done for it ? I have quit drinking , and I realize that I/m 48 years old and I do take medication for epilepsey tegretol and keppra and when I go to get my blood test for level be done then I have had epilepsey all my life . An injury at work pinched nerves / 3 and half years ago has left me very limited at what I can do since that accident and depression and self pity left me is what led me back to alcohol abuse
Thanks for any input ,
Without seeing the red spots myself, I cannot say what it is. I would recommend a dermatology referral for further evaluation of that lesion.
Regarding the uric acid. The majority of causes of increased uric acid includes decreased secretion due to renal insufficiency. Alcohol can lead to renal sufficiency due to dehydration. Other causes include people who synthesize more than normal amounts of uric acid (inherited defects in regulation).
I would recommend that you seek counseling for your alcohol abuse - either with AAA or in consultation with your personal physician who should be more than happy to help you.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.